Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 6, NWS Des Moines, IA

July 18, 201627 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jul 18, 2016, 1:39 AM CDT for 27 counties in Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2016, 1:39 AM CDT (06:39 UTC)
Expired
Jul 18, 2016, 9:00 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 27 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

738 
WGUS63 KDMX 180639
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
139 AM CDT MON JUL 18 2016

...HEAVY RAIN AND FLASH FLOOD POTENTIAL OVER CENTRAL TO SOUTHERN
IOWA...

.WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY ARE
LIKELY TO CONTINUE TO EVOLVE AND SPREAD OVER CENTRAL TO SOUTHERN
PORTIONS OF IOWA UP TO AROUND INTERSTATE 80. STORMS ARE LIKLEY TO
PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS AND EVEN TOWARDS THE
MORNING RUSH HOUR COMMUTE. RAINFALL RATES OF 2 TO 3 INCHES PER
HOUR ARE POSSIBLE AND STORMS LOOK TO TRANSITION OVER THE SAME AREA
FOR AN EXTENDED PERIOD...LEADING TO THE POTENTIAL FOR FLASH
FLOODING.

IAZ044>047-057>061-070>075-081>086-092>097-181400-
/O.NEW.KDMX.FF.A.0006.160718T0639Z-160718T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
139 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... 
  DALLAS...JASPER AND POLK. IN SOUTH CENTRAL IOWA...APPANOOSE... 
  CLARKE...DECATUR...LUCAS...MADISON...MAHASKA...MARION... 
  MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS... 
  CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CARROLL... 
  CRAWFORD...GREENE AND GUTHRIE. 

* UNTIL 9 AM CDT THIS MORNING

* WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
  EXPECTED TO CONTINUE TO SPREAD OVER CENTRAL TO SOUTHERN IOWA
  THROUGH THE OVERNIGHT HOURS TOWARDS THE MORNING COMMUTE.
  RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE WITH TOTAL
  RAINFALL AMOUNTS OF 3 TO 6 INCHES POSSIBLE BY SUNRISE. THESE
  STORMS ARE LIKELY TO TRANSITION OVER THE SAME AREA...LEADING TO
  THE FLASH FLOOD POTENTIAL.

* FLASH FLOODING AT NIGHT IS EXTREMELY DANGEROUS. IF YOU SEE WATER
  OVER A ROAD...PLEASE TURN AROUND DO NOT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PODRAZIK
3 follow-up statements
317 
WGUS63 KDMX 181108
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
608 AM CDT MON JUL 18 2016

...FLASH FLOOD POTENTIAL CONTINUES OVER CENTRAL TO SOUTHERN
IOWA...

IAZ044>047-057>061-070>075-081>086-092>097-181400-
/O.CON.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
608 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA INCLUDING THE
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER AND
  POLK. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...
  DECATUR...LUCAS...MADISON...MAHASKA...MARION...MONROE...
  RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS
  AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CARROLL...CRAWFORD...
  GREENE AND GUTHRIE.

* UNTIL 9 AM CDT THIS MORNING

* THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF CENTRAL AND
  SOUTHERN IOWA THIS MORNING.RAINFALL RATES OF 2 TO 3 INCHES PER
  HOUR REMAIN POSSIBLE WITH LOCALIZED RAINFALL TOTALS OF 3 TO 6
  INCHES POSSIBLE BY MID MORNING. THE HIGH RAINFALL RATES...
  COMBINED WITH POSSIBLE TRAINING MAY LEAD TO FLASH FLOODING.

* FLASH FLOODING AT NIGHT IS EXTREMELY DANGEROUS. IF YOU SEE 
  WATER OVER A ROAD...PLEASE TURN AROUND DO NOT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
891 
WGUS63 KDMX 181245
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
745 AM CDT MON JUL 18 2016

...FLASH FLOOD POTENTIAL DIMINISHING ACROSS MUCH OF CENTRAL IOWA...

IAZ044>047-057>061-070>075-083>086-095>097-181345-
/O.CAN.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
745 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN
CANCELLED. THE THREAT OF INTENSE RAINFALL HAS DIMINISHED AT THIS
TIME.  

$$

IAZ081-082-092>094-181400-
/O.CON.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON
745 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA INCLUDING THE FOLLOWING
  AREAS...IN SOUTH CENTRAL IOWA...DECATUR...RINGGOLD...UNION...ADAMS
  AND TAYLOR.

* UNTIL 9 AM CDT THIS MORNING

* THUNDERSTORMS WILL PERSIST THROUGH MID MORNING WITH LOCALIZED
  HEAVY RAINFALL. WITH SOILS ALREADY SATURATED FROM OVERNIGHT
  RAINFALL...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE ADDITIONAL
  FLASH FLOODING. 

* FLASH FLOODING IS EXTREMELY DANGEROUS. IF YOU SEE WATER OVER A
  ROAD...PLEASE TURN AROUND DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
669 
WGUS63 KDMX 181359
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM...

IAZ081-082-092>094-181500-
/O.EXP.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON
859 AM CDT MON JUL 18 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHWEST IOWA WILL EXPIRE AT 9 AM CDT THIS MORNING. A FLASH FLOOD
WARNING REMAINS IN EFFECT THROUGH 10 AM FOR MUCH OF THE AREA. AN
AREA OF THUNDERSTORMS WILL STILL MOVE ACROSS PORTIONS OF TAYLOR
COUNTY DURING THIS TIME WITH ADDITIONAL RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 11:55 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 17, 11:55 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1155 PM CDT Sun Jul 17 2016

...Updated for 18/06Z Aviation Discussion...

.SHORT TERM.../Tonight/
Issued at 356 PM CDT Sun Jul 17 2016

Very difficult forecast tonight as the convection from earlier
today has modified the airmass over Iowa. However with the
clearing taking place and the cold front still off to the West we
should continue to destabilize through late afternoon into the
evening hours. Northern Iowa appears to be considerably more
stable than the Southeast half of the state however it appears
that further convection will wait for a shortwave over the central
plains to move East as the cold front inches across the forecast
area. The result will be a redevelopment of storms from early to
mid evening into the overnight hours. Radar is showing storms
festering over Eastern Nebraska and the HRRR model depicts this
remarkably well. I based much of the timing off the HRRR and
trying to time the shortwave coming in. The potential for damaging
wind and heavy rain will again exist with the storms.

.LONG TERM.../Monday through Sunday/
Issued at 356 PM CDT Sun Jul 17 2016

Storms should clear the Southern/Southeast portion of the forecast
area by early morning and clouds should clear some but low level
moisture will not be scoured completely out by the frontal passage
and we should see a fair amount of cloud cover through the day.
Monday night and Tuesday we will see a return of strong warm
advection and deeper moisture returning along with a decent
shortwave pushing across Iowa...especially from 09Z Tuesday
through about 18Z Tuesday. This will bring another round of strong
to severe storms and heavy rainfall to the area. Lingering storm
chances occur into Wednesday as we remain on the East side of the
building ridge axis and some weaker shortwaves top this ridge. For
later Wednesday through at least Friday, temperatures will be
quite hot and with dewpoints in the mid 70s it will be very muggy
with oppressive heat in place Thursday. Some relief looks likely
over the weekend as a strong shortwave flattens the ridge in place
bringing temps back down...along with a chance for storms.

&&

.AVIATION.../For the 06Z TAFS through 06Z Tuesday night/
Issued at 1155 PM CDT Sun Jul 17 2016

Scattered to areas of SHRA/TSRA expected to impact the southern
third of Iowa overnight. Mainly VFR conditions are expected...but
conditions may briefly go MVFR within the TSRA. KOTM is most likely
to see the activity...followed by KDSM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...FAB
LONG TERM...FAB
AVIATION...Zogg
Hazardous weather outlook, Jul 17, 3:55 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT SUN JUL 17 2016

IAZ007-017-182100-
WORTH-CERRO GORDO-
355 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RIVER FLOOD WARNING IS IN EFFECT FOR THE WINNEBAGO RIVER AT
MASON CITY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIVER FLOOD WARNING IS IN EFFECT FOR THE WINNEBAGO RIVER AT
MASON CITY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A FEW
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS.

HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY
THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT
INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY NIGHT AND TUESDAY.

IAZ070>075-081>086-092>097-182100-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
355 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP ACROSS THE OUTLOOK AREA
DURING THE EVENING AND PERSIST INTO THE OVERNIGHT. A FEW STORMS
WILL BE SEVERE WITH DAMAGING WIND THE MAIN THREAT. HEAVY RAIN AND
SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A
FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS.

HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY
THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT
INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND
AGAIN LATE MONDAY NIGHT AND TUESDAY.

IAZ004>006-015-016-023>028-033>039-044>050-057>062-182100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
355 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL RE-DEVELOP OVER LOCATIONS SOUTH OF
INTERSTATE 80 THIS EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS
COULD BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT. SMALL
HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A
FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS.

HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY
THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT
INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT MAINLY ALONG AND SOUTH OF
THE HIGHWAY 34 CORRIDOR AND MAY BE NEEDED LATE MONDAY NIGHT AND TUESDAY.

FAB

In the hours before

Local storm report, Jul 17, 8:37 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             3 E DENISON             42.02N 95.29W
07/17/2016  E0.88 INCH       CRAWFORD           IA   TRAINED SPOTTER

            .

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jul 18, 12:15 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON JUL 18 2016

IAZ081-082-092-093-180600-
TAYLOR IA-UNION IA-RINGGOLD IA-ADAMS IA-
1215 AM CDT MON JUL 18 2016

...STRONG THUNDERSTORMS IN SOUTHWEST IOWA...

AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF VILLISCA...OR 12 MILES NORTHWEST OF BEDFORD...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...PRESCOTT...
GRAVITY...NODAWAY...SHARPSBURG...KENT...CONWAY...LAKE ICARIA STATE
PARK...CORNING MUNICIPAL AIRPORT AND LAKE OF THREE FIRES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4073 9491 4073 9493 4097 9493 4115 9460
      4086 9428 4063 9491
TIME...MOT...LOC 0514Z 239DEG 31KT 4082 9484

ZOGG
Local storm report, Jul 18, 1:26 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 AM CDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             BEDFORD                 40.67N 94.72W
07/18/2016  E1.75 INCH       TAYLOR             IA   TRAINED SPOTTER

            .

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:15 AM CDTSpecial Weather StatementDMXAdams, Taylor45 min
Jul 18, 12:57 AM CDTSevere Thunderstorm WarningDMXAdair, Adams26 min
Jul 18, 1:21 AM CDTSevere Thunderstorm WarningDMXTaylor39 min
Jul 18, 1:37 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor38 min
Jul 18, 1:41 AM CDTSevere Thunderstorm WarningDMXBoone, Greene29 min
Jul 18, 3:53 AM CDTFlash Flood WarningDMXAdams, Cass, Ringgold, Taylor, Union6 hr
Jul 18, 4:12 AM CDTSpecial Weather StatementDMXTama63 min
Jul 18, 4:33 AM CDTSpecial Weather StatementDMXPolk57 min
Jul 18, 3:43 PM CDTExcessive Heat WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more36 hr

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.